Discussions that mention zoloft

Pain Management board


Happy New Year everyone! I am starting elavil tonight, after numerous drugs to help my nerve and back pain. My doc sd it is good for pain? I am also depressed and taking zoloft. Should I get off the zoloft? I'm thinking so due to both are of the same class? I would love for it to help the nerve issues and a bonus would be the depression :bouncing:
My doctor just prescribed that for me and when I read up on it I said forget it. I never even got it filled. No..I am almost positive I read that you should not take any seratonin inhibitors while on this (for instannce you said you were on zoloft). Definitely research this. If most people say it doesn't work for pain then why bother. I take ultam instead and it works wonders for me. Good Luck! I actually read that this drug is used for major psychotic issues like bi-polar, skysophrenia (sp?). There are also lots of side effect to this stuff. It just freaked me out so I stick to ultram.
Jenny
Make sure your doctor is aware of the medications you take daily and occasionally. I take the generic version of Elavil for the frequent headaches and sleep problems. I have been taking it for about 2 yrs, it helps and is affordable. For pain it helps but when something is happening, when I go into a flare, or hurt myself, I take something more like, 8hrty*lenol or an anti inflammatory if it is tissue swelling, nerve pain this type of thing or Celebrex if it is worse. As far as it helping depression it helps a bit. It evens out mood swings but does not eliminate them. Dosage is flexible with Elavil and that's a good thing. If you have tried Zoloft for a while and don't think it's helping tell the doctor and ask him/her what you should do. Stopping meds abruptly is not good for the body. If he wants you to come off it, ask him/her the step-down dosage you should follow and if you should wait until you are off the Zoloft to take the Elavil.
Thanks for the help! I stopped the elavil. It made me too sleepy, all morning even though I took it at night. I am tapering the zoloft. I have weaned off hydrocodone, and my estrogen patch, climara is done too! I feel, mentally, so much better!!! I don't tolerate drugs well at all. All these yrs of anti d's and hydro, I really messed my mind up. The estrogen, I think, was the worst! So, getting rid of meds and feel good about it. Pain, I am use to that, so just gotta live with it, but atleast I will have my sanity! These drugs just add to the problem, side effects yuk! The commercials are a joke, may cause.... dah, thats what were trying to get rid of! Drug free and happy. :bouncing:
Quote from joyshow:
Cardinal......be careful just stopping it. I used to take mine around 5 at night so that I was awake the next day....it does help....but wean off of it if you must. ^..^)))~~~

Thanks! I am off it!! I am almost off zoloft too! slowly...even the hydro ony take as needed. I quit smoking now 7 days!!! I am taking charge of my body! so fed up with doctors and meds. My very good friend died Sunday, he was 59. He smoked heavily and did not have health ins so did not get checked out. He was trying to stop smoking a few months ago. This was a shock to me. Life is too short, we have little control over so many things but the things we do have control over we must address! Smoking, drinking, and putting foreing objects into our bodies and our thoughts we do have control over!! so many pills could be avoided that end up killing us if we would only take charge of ourselves! People look for a quick fix... when the only fix is within ourselves!!! When I die atleast I'll know I did all I could to live well :bouncing: